11 May 2008

Zyrtec

Zyrtec just recently came off prescription-only-status. I finally found a small sampler package to try it, not really expecting much, as generally I get the side effects from antihistamines with none of the benefits. Results? My breathing is better than it has been for about a month, but I'm experiencing mild dizziness with a touch of paranoia and minor...I don't know if hallucination is the right word, so I'll try to describe it. There's a sense that there's someone in the room with me, someone for whom there is a visual in my mind, but I do not actually see someone in the room. I have had this before on occasion, usually when I am extremely tired, so it's possible that the Zyrtec is not to blame...but a bit of research turned up lots of mental side effects on this order or worse. Also, vivid dreams and night terrors were commonly reported, which makes me a bit leery of sleeping. More in the morning. This stuff is supposed to last 24 hours...which means until about 6:00 pm tomorrow night. Assuming it doesn't get any worse, Zyrtec seems like a possible option if my allergies get ridiculously bad, but not otherwise.

AM UPDATE: It's clearly starting to wear off, about 12 hours later. Side effects are mostly gone as well. Thus the claim that it lasts 24 hours seems to be an exaggeration, but this does suggest it as a "use at night only" remedy, when it may help me sleep and I can thus sleep through the side effects as well. No night terrors or odd dreams from it.

2 comments:

Zyrtec Side Effects said...

My name is Tina Hansar and i would like to show you my personal experience with Zyrtec.

I am 40 years old. Have been on Zyrtec for 4 years now. When first began taking zyrtec, the allergy relief was great. But it did make me very, very tired. Later added singulair. Took both at night. So exhausted, couldn't function well thru the day but didn't link it to meds. Had repeat blood tests for anemia, thyroid, etc. but all came back normal. Switched singulair to morning to stretch out side effects, but still drained of energy. After taking these meds for years, just stopped about 3 months ago and energy level is back to normal. Allergies are bad again, but will take that any day over not being able to get out of bed and not having energy to get thru the day. Also, hair loss is no longer.

I have experienced some of these side effects -
Extreme exhaustion, lethargy, loss of interest, hip pain, back pain, occasional dizziness, hair loss.

I hope this information will be useful to others,
Tina Hansar

Anonymous said...

i started taking zyrtec for the first time this allergy season. it is very effective at eliminating allergy symptoms but caused me tremendous back pain, many bad dreams, and slight depression. i don't think this drug should be available without a prescription.